Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 01, 2014, 03:16:54 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 640648
  • Total Topics: 48663
  • Online Today: 181
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 130
Total: 135

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: OK..it is my turn to start on meds....HELP please!  (Read 1560 times)

0 Members and 1 Guest are viewing this topic.

Offline Marc27

  • Member
  • Posts: 3
OK..it is my turn to start on meds....HELP please!
« on: November 28, 2008, 03:44:32 PM »
Here I am, confused and worried about all of this...tried to avoid treatment for over 10 years and now is my turn to start (300CD4, 12,000VL)..I  just decided to start on a HIV medication study (12/09/08) since my doctor recommended it.... I am a bodybuilder/weightlifting guy since 1985 and I feel like my world is gonna crash down as soon as I start on meds...
The treatment I will be starting on is with a Truvada combination and my major concern, of course as everyone being HIV pos..... side effects......Particularly since I got disgnosed HIV pos I have been with no visual symptoms, I am worried and scared I will get lipodystrophy and facial wasting... I have a partner for 10 years now and he's been HIV negative and of course I am worried all those physical changes will leave me alone and separated from our society like many of us has experienced towards this reality....
Can anyone give recommendations or  let me know if Truvada is related to these side effects and which side effects should be ready to deal with while taking this medication?...I am a Science major and, to tell you the truth -toxicity freaks me out ......
I'll appreciate anyone's comments....

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: OK..it is my turn to start on meds....HELP please!
« Reply #1 on: November 28, 2008, 06:28:25 PM »
Truvada plus what? You need one more drug to make a working combo

As for turning into Mr Burns, or even Homer Simpson, this is so very unlikely to happen with modern meds, esp Truvada

It is like doing your first parachute jump, starting meds, no way to avoid the being scared feeling, but do please think on this (1) meds might turn out to be boring, as is often the case these days (2) you might feel better (3) you can save the feeling separated from the living for when you;re dead, which meds will avoid (4) a suppressed viral load reduces the risk of transmission to your partner, which may reduce any anxiety around sex, and make a long, great relationsip even better and closer.

I acknowledge that there are concerns long term about meds, they are concerns for me, but you's doing everything right, meds, weights and some CV for your heart will prob see you get old,. Meds will counter the possibly worse effect on the body of long-time uncontrolled HIV and immune activation.

Toxicity is a strong word. The risk-benefit analysis is v favourable (for meds) these days. Treatment will be different/better/less toxic in 5 years.

- matt


Edited for extra (4)
« Last Edit: November 28, 2008, 06:30:54 PM by newt »
"The object is to be a well patient, not a good patient"

Offline Marc27

  • Member
  • Posts: 3
Re: OK..it is my turn to start on meds....HELP please!
« Reply #2 on: November 28, 2008, 06:58:00 PM »
Thanks a lot for your input Matt, It made me feel much better;
as for the treatment combination it will be Truvada plus Isentress, and I just started doing some research on them...

Offline Sweet_C

  • Member
  • Posts: 171
Re: OK..it is my turn to start on meds....HELP please!
« Reply #3 on: November 28, 2008, 11:11:31 PM »
I'm just started Isentress and Truvada about a month ago.  I haven't had any side effects thus far.  I believe I've felt more side effects from Excedrin than this combo.  I can't wait until I get my next lab results are, to make sure it is working since I haven't felt any sort of change with my body.

I only got infected with HIV barely a year ago, and my cd4s are in the low 700s with a VL of about 14000.  I started treatment way early, because I was more afraid of the long term effects of HIV than the drugs. 
Tested positive on September 11, 2008

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.